Why Does Zinc Sometimes Make Me Feel Sick?
“Hey Doc, That Zinc Makes Me Sick!”
Prescribing zinc to somebody who has a low Sodium level on their HTMA can often shake things up and cause symptoms for the patient.
They may become resistant to taking zinc after having such flare ups.
That is why we come in with other nutrients to help raise sodium, such as copper and manganese.
These two minerals help offset the Na-lowering qualities of zinc.
Usually, low Na is indicative of low stomach acid.
We know that without stomach acid, nothing works correctly.
To make stomach acid, we also need Zn, B1, and B6.
But once again, giving that Zn has the potential to lower Na, we have the zinc-sodium conundrum.
In this scenario, the sodium will mount an immune response while the zinc kills the viruses and breaks down the aldehydes.
But low levels of sodium mean that the adrenals are exhausted, so instead of a powerful immune response, the body ends up with an aggravation.
So, yes, it is important to come in with the other nutrients when giving heroic doses of zinc.
In the long term, however, we need to monitor the zinc so that we prevent the lowering of Na in relationship to K that results in a Sodium/Potassium inversion.
That will be what causes your symptoms, and I can guarantee you that you will not feel well.
So do not shy away from zinc supplementation, but be intelligent with using it.
This is why we use Hair Tissue Mineral Analysis (HTMA) to monitor the synergistic and antagonistic effects of the mineral interactions in the cosmic dance of balance.
Learn more about our mineral rebalancing program where we monitor your body's mineral levels using serial HTMAs to help you never get sick again.